Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 412, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2006, 6:43 PM EDT for Muscogee County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2006, 6:43 PM EDT (22:43 UTC)
- Expired
- Aug 20, 2006, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Muscogee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 202243 SVRFFC GAC215-202315- /O.NEW.KFFC.SV.W.0412.060820T2243Z-060820T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 643 PM EDT SUN AUG 20 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF COLUMBUS...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3263 8481 3264 8503 3247 8516 3238 8492 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:30 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 20, 5:30 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SUN AUG 20 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) SHRA/TSRA BEGINNING TO SPARK ACROSS N GA THIS AFTERNOON. LOOKS LIKE THEY ARE FORMING ALONG THE WEAK TROF/BOUNDARY AHEAD OF MAIN FRONTAL SYSTEM ACROSS THE OH/MS VALLEYS. THIS FRONT IS EXPECTED TO SLOWLY SOUTH TODAY THROUGH MONDAY. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE MOVEMENT OF THIS FRONT...BUT WITH GOOD MOISTURE AVAILABLE AHEAD OF IT THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SHORT TERM. MODELS ALSO SHOWING DIURNALLY INDUCED INSTABILITY INDICES EVERYDAY WITH CAPES INCREASING EVERYDAY FROM -4 TODAY TO -5 BY WED. THE LIFTED INDICES DO THE SAME THING. THE UPPER LEVEL RIDGE REMAINS OVER THE PLAINS WITH A FEW WEAK DISTURBANCES MOVING ACROSS THE FORECAST AREA THROUGH THE MIDDLE OF THE WEEK. THE FRONTAL SYSTEM IS EXPECTED TO MOVE INTO N GA MON AND SLOWLY MEANDER INTO CENTRAL GA BY TUE. THIS WILL BE A GOOD LIFTING MECHANISM FOR INCREASED AREAL COVERAGE OF SHRA/TSRA THROUGH WED. TEMPS WILL CONTINUE IN THE LOWER TO MIDDLE 90 UNTIL FRONTAL SYSTEM MOVES ACROSS CENTRAL GA BY TUE. WILL SEE MAINLY MIDDLE TO UPPER 80S TUE AND WED. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) BY WED THE UPPER LEVEL RIDGE TO OUR WEST WEAKENS AND THE SURFACE FRONT WILL HAVE STALLED OVER SOUTH GEORGIA. THIS FRONT IS EXPECTED TO LINGER ACROSS S GA THROUGH THE END OF THE WEEK AS IT EVENTUALLY WASHES OUT. FOR THE MOST PART WILL SEE SCATTERED AFTERNOON AND EVENING SHRA/TSRA THROUGH DAY 7. TEMPERATURES WILL REMAIN IN THE UPPER 80S TO NEAR 90. && .AVIATION... NUMEROUS SHRA/TSRA EXPECTED DURING TAF VALID PERIOD...MAINLY AFTERNOON AND EVENING. UPPER RIDGE CONTINUES TO SLOWLY RETROGRADE TO THE WEST...ALLOWING SHORT WAVES IN NW FLOW TO TRACK ACROSS THE AREA. LOW-LEVEL MOISTURE ABUNDANT...SO EXPECTING WIDESPREAD SHRA/TSRA EACH AFTERNOON NEXT SEVERAL DAYS. WEAK FRONTAL BOUNDARY DRIFTING DOWN INTO THE AREA WILL HELP SERVE AS A FOCUSING MECHANISM. POSSIBLY SOME IMPROVEMENT TOWARD MID-WEEK ACROSS THE NORTH...BUT CENTRAL AREAS REMAIN ACTIVE. CEILINGS...AS PAST SEVERAL DAYS..MOSTLY VFR OUTSIDE OF SHRA/TSRA ACTIVITY...WITH VERY LOCALIZED IFR OR EVEN LIFR CONDITIONS. THIS WILL BE BRIEF. SIMILAR SITUATION EXPECTED MONDAY 17Z-03Z. SOMEWHAT CONCERNED ABOUT POTENTIAL FOR LOW CLOUD DEVELOPMENT AND IFR CIGS EARLY MON GIVEN FAIRLY WIDESPREAD RAIN ACROSS THE AREA TODAY...BUT LACK OF LOW-LEVEL WIND FIELD NOT CONDUCIVE TO WIDESPREAD DEVELOPMENT OF IFR CIGS. DO NOT PLAN TO MENTION AT THIS TIME. VISIBILITY...CONSIDERABLE HAZE NOTED ACROSS THE AREA TODAY...LEADING TO WIDESPREAD MVFR VSBY. SIMILAR SITUATION EXPECTED MONDAY...ALTHOUGH ABUNDANCE OF RAIN TODAY MAY HELP TO CLEAR THE ATMOSPHERE OUT A LITTLE. FOG SHOULD BE A LITTLE MORE WIDESPREAD ACROSS THE AREA MON MORNING...THANKS TO WIDESPREAD RAIN TODAY. SOME LOCATION...AHN...FTY...ETC...COULD SEE IFR OR WORSE FOR A BRIEF PERIOD DURING THE MORNING HOURS. WX...WILL KEEP AT A MINIMUM VCTS THROUGH 03Z...WITH TEMPOS ADDED FOR TSRA WHERE NEEDED BASED ON RADAR TRENDS. WILL DROP SHRA/TSRA OVERNIGHT...BUT BRING BACK INTO TAF AFT 16Z MON. ENOUGH CONFIDENCE RIGHT NOW TO GO WITH TEMPO SHRA/TSRA FOR MON AFTERNOON. WIND...CHAOTIC WIND FIELD CONTINUES...ESPECIALLY WITH ABUNDANT OUTFLOW BOUNDARIES ACROSS THE AREA. VRB03KT OR 000000KT WILL FIT FOR MOST LOCATIONS OVERNIGHT. WINDS SHOULD FAVOR SW 5-8KTS MON. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 75 92 74 86 / 30 50 50 50 ATHENS 72 94 72 88 / 30 40 50 50 GAINESVILLE 72 90 70 84 / 30 50 50 50 ROME 74 94 74 89 / 30 50 50 50 COLUMBUS 75 96 75 90 / 30 50 40 50 MACON 74 96 74 91 / 30 50 40 50 PEACHTREE CITY 71 91 71 85 / 30 50 50 50 CARTERSVILLE 70 93 71 85 / 30 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/19
Hazardous weather outlook, Aug 20, 5:22 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 AM EDT SUN AUG 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 522 AM EDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH TONIGHT. .SYNOPSIS... ANOTHER UPPER LEVEL DISTURBANCE OVER THE OHIO VALLEY WILL MOVE INTO GEORGIA THIS AFTERNOON. A WEAK COLD FRONT WILL SLOWLY DRIFT OUT OF THE OHIO VALLEY AND INTO TENNESSEE THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... AND LOCALLY HEAVY RAIN. .DISCUSSION... ANOTHER SHORT WAVE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON. AT THE SAME TIME...TROPICAL MOISTURE WILL BE INCREASING ACROSS CENTRAL GEORGIA AS WINDS BECOME SOUTHEAST. CAPES ARE EXPECTED TO RISE TO 1500 TO 2000 ALONG WITH LIFTED INDEX VALUES OF -2 TO -4. HOWEVER...TEMPERATURES ALOFT REMAIN VERY WARM AND THIS WILL LIMIT THE STRENGTH OF ANY THUNDERSTORMS THAT DEVELOP. SCATTERED THUNDERSTORMS ARE POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON...MAINLY BETWEEN THE HOURS OF 2 PM AND 10 PM. MOVEMENT OF THE THUNDERSTORMS WILL BE SLOW AND THEREFORE LOCALIZED HEAVY RAIN IS POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 20, 5:22 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT SUN AUG 20 2006 GAZ019-030-202200- 522 PM EDT SUN AUG 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN POLK AND FLOYD COUNTIES UNTIL 600 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAVE SPRING...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS POLK AND FLOYD COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COOSA AND CAVE SPRING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 20, 5:24 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 PM EDT SUN AUG 20 2006 GAZ048-202200- 524 PM EDT SUN AUG 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NEWTON COUNTY UNTIL 600 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PORTERDALE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NEWTON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PORTERDALE...OXFORD...COVINGTON...ALMON...STEWART AND MANSFIELD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 20, 5:26 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 PM EDT SUN AUG 20 2006 GAZ053-054-202215- 526 PM EDT SUN AUG 20 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN COWETA AND FAYETTE COUNTIES UNTIL 615 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COWETA AND FAYETTE COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TYRONE...SANDY CREEK...PEACHTREE CITY... LEES MILL...KENWOOD...FAYETTEVILLE...STARRS MILL...SHARPSBURG... SENOIA AND HARALSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 20, 5:56 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EDT SUN AUG 20 2006 GAZ032-033-044-045-202245- 556 PM EDT SUN AUG 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB...COBB AND FULTON COUNTIES UNTIL 645 PM EDT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ALPHARETTA TO SIX FLAGS...MOVING SOUTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DEKALB...COBB AND FULTON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITEWATER...VININGS... SMYRNA...SIX FLAGS...SANDY SPRINGS...ROSWELL...MABLETON...AUSTELL... ALPHARETTA...DUNWOODY...ATLANTA...CHAMBLEE...PIEDMONT PARK...EAST POINT AND DORAVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 20, 6:28 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 PM EDT SUN AUG 20 2006 GAZ078-089-202315- 628 PM EDT SUN AUG 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 715 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MULBERRY GROVE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CATAULA...MULBERRY GROVE AND FORTSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 20, 6:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 634 PM EDT SUN AUG 20 2006 GAZ044-045-054-055-057-202315- 634 PM EDT SUN AUG 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FAYETTE...HENRY... CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 715 PM EDT... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM PANOLA MOUNTAIN STATE PARK TO COLLEGE PARK...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS FAYETTE... HENRY...CLAYTON...DEKALB AND FULTON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PANTHERSVILLE... HAPEVILLE...FOREST PARK...EAST POINT...CONLEY...COLLEGE PARK... ATLANTA HARTSFIELD-JACKSON AIRPORT...UNION CITY...MORROW...PANOLA MOUNTAIN STATE PARK...LEES MILL...STOCKBRIDGE...RIVERDALE... WHITEHOUSE AND LOVEJOY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.